Hail, Lewis
- When
- January 13, 7:53 PM CST
- Where
- Lewis County, 8 mi SSW of Hohenwald
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.443, -87.624
An isolated strong thunderstorm moved across southwest Middle Tennessee during the evening hours on January 13. A few reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
An isolated strong thunderstorm moved across southwest Middle Tennessee during the evening hours on January 13. A few reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 13, 7:51 PM CST, 2 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 751 PM CST Mon Jan 13 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... A few cells are finally crossing the Alabama border into Middle Tennessee, including one warned thunderstorm near Waynesboro. A warm front situated to our immediate south continues to push moisture northward into Middle Tennessee, so look for showers and a few storms to spread deeper into the mid state throughout the evening and overnight. Evening sounding from OHX shows a stable atmosphere still in place, but also significantly wetter than 24 hours ago, especially in the sfc-700 mb layer. Hourly grids are holding up well. Temperatures won't drop much further, and will even begin to rise later on as the warm front inches closer. There are no forecast changes planned at this time. Will closely monitor the hourly grids to make sure we stay on track. && .AVIATION... 00Z TAF DISCUSSION. VFR with a high OVC deck will continue for a few more hours before ceilings start to fall and showers/vcts move into the area. These should last through about sunrise with some IFR mixed in due to heavier rains. Conditions will improve back to MVFR through the early afternoon hours Tuesday. Winds will be light and south to southeasterly. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Unger
Hazardous Weather Outlook National Weather Service Nashville TN 507 AM CST Mon Jan 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 507 AM CST Mon Jan 13 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Rain and scattered thunderstorms are expected to develop later tonight. A few storms could produce hail, mainly along and south of Interstate 40. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rain and scattered thunderstorms are expected to continue into early Tuesday morning. A few of these storms could produce hail, mainly along and south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later tonight into early Tuesday morning. Schaper
Special Weather Statement
National Weather Service Nashville TN
717 PM CST Mon Jan 13 2020
TNZ093-140200-
Wayne TN-
717 PM CST Mon Jan 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 800 PM CST...
At 716 PM CST, Doppler radar was tracking a strong thunderstorm near
Walnut Grove, or 12 miles northeast of Pickwick Landing State Park,
moving northeast at 50 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Collinwood and Lutts.
LAT...LON 3530 8798 3548 8772 3547 8769 3547 8765
3544 8765 3544 8761 3542 8761 3541 8760
3541 8757 3521 8758 3503 8798
TIME...MOT...LOC 0116Z 232DEG 43KT 3513 8802
27The Nashville radar (KOHX), 131 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2020Every state in 2020This day in weather historyWarnings in Tennessee, January 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 873642, 873643.